Louisiana, 2004

Damaging Wind in Louisiana, June 29, 2004

June 29, 2004 · NWS LCH · 1 event in 1 county or zone

A mobile home flipped over and was destroyed.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$40,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A mobile home flipped over and was destroyed.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 29, 1:08 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jun 29, 1:08 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
208 PM CDT TUE JUN 29 2004

.DISCUSSION...SURFACE ANALYSIS SHOWING HIGH PRESSURE CONTINUING TO
RIDGE ACROSS GULF WATERS PROVIDING A WEAK TO MODERATE SOUTHERLY FLOW
ACROSS THE FCST AREA. QUASI-STATIONARY BOUNDARY EXTENDS THROUGH
THE MID MISSISSIPPI VALLEY INTO NORTH TEXAS. SOUTH OF BOUNDARY...
VERY WARM AND UNSTABLE AIR REMAINS IN PLACE. SEA BREEZE GENERATING
INCREASING CONVECTION ACROSS THE AREA...WITH FURTHER ACTIVITY
MIGRATING UP UPPER TEXAS COAST ASSOCIATED WITH MID LEVEL SHORTWAVE
AND DIVERGENT FLOW ALOFT.

&&

.SHORT-TERM...SIMILAR WEATHER PATTERN TO HOLD THROUGH THURSDAY WITH
MODELS INDICATING PRECIPITABLE WATER VALUES NEAR 2 INCHES. MAIN
WEATHER FOCUS WILL REMAIN ACTIVE SEA BREEZE AND WILL BE ENHANCED BY
ANY IMPULSES IN A CONTINUED SOUTHWESTERLY FLOW. WILL LITTLE
INHIBITION...EXPECTING EXTENT OF CONVECTION TO REMAIN ABOVE
SEASONABLE NORMS.

&&

.LONG-TERM...MID LEVEL AND STRENGTHENING LOW ADVANCES ACROSS PLAINS
FRIDAY...MOVING INTO MID MISSISSIPPI VALLEY SATURDAY. LOW FOLLOWED
BY HIGH AMPLITUDE RIDGING. MODELS INDICATING MOISTURE LEVELS
DECREASING FRIDAY AS A DRIER NORTHWESTERLY FLOW ALOFT EVOLVES. WILL
MAINTAIN LOWER AND MORE SEASONABLE POPS DURING THIS TIME FRAME.

&&

.UPDATED POINT TEMPS/POPS...
BPT  73  88  75  91 /  20  50  20  50
LCH  75  88  76  90 /  20  50  20  50
LFT  74  87  73  90 /  20  50  20  50
AEX  72  86  73  92 /  20  50  20  50

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

MARCOTTE
Hazardous weather outlook, Jun 29, 5:00 AM CST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT TUE JUN 29 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
301000-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CDT TUE JUN 29 2004

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS COULD DEVELOP AGAIN AS EARLY AS MID-MORNING
WITH THE SEABREEZE SUSTAINING THE ACTIVITY INTO THE AFTERNOON.

MEAN AREAL RAINFALL AMOUNTS SLIGHTLY LESS THAN 1 INCH ARE EXPECTED.
LOCAL RAINFALL AMOUNTS BETWEEN 2 TO 3 INCHES ARE POSSIBLE IN SLOW
MOVING DOWNPOURS.

THERE ARE 11 RIVER POINTS IN FLOOD DUE TO PREVIOUS RAINFALL RUNOFF.
PLEASE SEE THE RIVER FLOOD STATEMENT NEWFLSLCH FOR MORE INFORMATION.
SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL DAILY. COVERAGE
COULD INCREASE ON THURSDAY WHEN A FEW STORMS COULD BRIEFLY REACH
SEVERE LEVELS. LOCALLY HEAVY RAINFALL ALSO POSSIBLE ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...
MAY BE REQUIRED ON THURSDAY DUE TO THE POSSIBILITY OF HEAVY RAINFALL
OVER CENTRAL LOUISIANA.

11

The radar

The Lake Charles radar (KLCH), 93 km away, was scanning. The volume nearest the first event began at 21:54 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Acadia

When
June 29, 3:55 PM CST
Where
Acadia County, 2 mi N of Rayne
Measured
60 kt (69 mph) estimated gust
Property damage
$40,000
Reported by
LAW ENFORCEMENT
Coordinates
30.267, -92.267

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406328.